Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 19, 2017, 2:05 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 2:05 PM EDT (18:05 UTC)
- Expired
- May 19, 2017, 3:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
351
WUUS51 KRNK 191805
SVRRNK
VAC089-141-690-191900-
/O.NEW.KRNK.SV.W.0063.170519T1805Z-170519T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
205 PM EDT FRI MAY 19 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Martinsville in south central Virginia...
Henry County in south central Virginia...
Patrick County in southwestern Virginia...
* Until 300 PM EDT
* At 204 PM EDT, a severe thunderstorm was located over Patrick
Springs, moving east at 25 mph. This warning replaces
severe thunderstorm warnings 60 and 62.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Martinsville...
Stuart...
Spencer...
Axton...
and Ararat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3655 8040 3663 8057 3665 8049 3678 8019
3672 7969 3654 7972
TIME...MOT...LOC 1804Z 279DEG 24KT 3666 8020
HAIL...1.00IN
WIND...60MPH
$$
PH3 follow-up statements
740
WWUS51 KRNK 191823
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
223 PM EDT FRI MAY 19 2017
VAC089-141-690-191900-
/O.CON.KRNK.SV.W.0063.000000T0000Z-170519T1900Z/
City of Martinsville VA-Henry VA-Patrick VA-
223 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR HENRY AND PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...
At 223 PM EDT, a severe thunderstorm was located over Critz, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Martinsville...
Stuart...
Spencer...
Axton...
and Ararat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3655 8040 3663 8057 3665 8049 3678 8019
3672 7969 3654 7972
TIME...MOT...LOC 1823Z 281DEG 18KT 3664 8011
HAIL...1.00IN
WIND...60MPH
$$
PH057
WWUS51 KRNK 191844
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT FRI MAY 19 2017
VAC089-141-690-191900-
/O.CON.KRNK.SV.W.0063.000000T0000Z-170519T1900Z/
City of Martinsville VA-Henry VA-Patrick VA-
244 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF
MARTINSVILLE...
At 243 PM EDT, a severe thunderstorm was located over Spencer, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Martinsville...
Axton...
Spencer...
Sanville...
and Penns Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3672 8009 3672 7969 3654 7972 3655 8019
3666 8007
TIME...MOT...LOC 1843Z 280DEG 19KT 3661 7999
HAIL...1.00IN
WIND...60MPH
$$
PH797
WWUS51 KRNK 191858
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
258 PM EDT FRI MAY 19 2017
VAC089-141-690-191908-
/O.EXP.KRNK.SV.W.0063.000000T0000Z-170519T1900Z/
City of Martinsville VA-Henry VA-Patrick VA-
258 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF
MARTINSVILLE WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3672 8009 3672 7969 3654 7972 3655 8019
3666 8007
TIME...MOT...LOC 1858Z 279DEG 24KT 3660 7989
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:12 PM EDT, 53 minutes earlier.
Area forecast discussion, May 19, 1:12 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 112 PM EDT Fri May 19 2017 .SYNOPSIS... High pressure along the southeast Atlantic Coast will continue to produce an unseasonably warm and humid southwest flow of air across the forecast area this afternoon. The increasing moisture will result in a threat for scattered showers and thunderstorms, with potential for strong to severe storms during the late afternoon and evening. Unsettled weather will continue through the weekend with rain chances increasing ahead of another cold front arriving from the west by Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 945 AM EDT Friday... Clusters of convection along a 850 mb jet max associated with a weak mid level wave and diffluence aloft continue to develop off to the west while sliding east and weakening upon encountering westerly flow aloft across the far west. Still expecting this coverage per latest short term to slowly weaken by midday as better heating occurs, but likely still enough to clip at least the SE West Va counties through noon. Thus upped pops a bit there pending release trends. Otherwise concerns for the afternoon look to shift south and east ahead of a weak cold front well to the northwest as potential for residual outflow and differential heating to spark added deep convection. This provided that we can get enough heating through debris clouds to ramp up Cape values which still looks to occur outside of more shallow instability far northwest where clouds/showers should be more early on. Appears best chance for more organized coverage this afternoon along the southern Blue Ridge per latest SPC- WRF/Nam with the HRRR more isolated as support aloft actually weakens with more organized convection possibly shifting back closer to the front to the northwest. Thus appears main threat with added clusters of pulse, heavy rain producing storms per moist PWATS under unidirectional flow. Therefore including low likely pops southwest sections where moisture will also be deepest under another passing faint shortwave. Appears northeast sections may be in between coverage to the south/west and ahead of the lagging front to the northwest so keeping overall chance pops elsewhere for now. Highs likely to approach 90 again out east given weak westerly flow under still quite warm 850 mb temps and more insolation, while expecting mostly 80s elsewhere, except perhaps only 70s in cloudier northwest sections. Previous valid discussion as of 800 AM EDT Friday... Elevated instability over eastern KY/TN is resulting early morning showers and a few storms along the western slopes of the Appalachians, with impact to areas mainly west of I-77, although some drift into the eastern New River Valley and Greenbrier Valley have been noted. This activity is expected to weaken as the morning sun warms the tops of this mid level induced convection, any lull occurring mid-day, followed by a transition to diurnally surfaced based deep convection for the afternoon. No severe weather is anticipated until aft 18Z/2PM. Upper ridge of High pressure still covers the southeast Atlantic coast with influence to our part of the world in the form of a very warm, moist southwest wind. This airmass, with dewpoints in the 60s, will make for another somewhat muggy day with unseasonably warm temperatures, readings climbing into the 80s. Meanwhile, vigorous mid-CONUS trof is inching its way eastward, nibbling away at the upper ridge. Thunderstorms associated with this trough will begin to impact the OH/TN valleys today, with potential downstream impact to areas farther east by tonight. Until then, our forecast will hinge on mainly diurnally driven showers/storms with occurrence mainly confined to the 18z/2PM to 01z/9PM time frame. Thunderstorm initiation today is forecast to be similar to yesterday, favoring the Blue Ridge and higher mountain terrain during the early and mid afternoon. Since the upper ridge will be weaker than yesterday, there should be less of a cap, thus expecting more coverage. Winds aloft today are forecast to be more westerly, so think activity which develops over the mountains during the early afternoon will begin to drift into the foothills and piedmont for the late afternoon and evening. Forecast CAPE this afternoon will be on the order of 1500-2000 j/kg...Storm Mode Pulse Severe. DCAPES of 500-1000 j/kg will once again favor a microburst environment. For tonight, diurnally driven showers/storms will wane, but will continue upstream across the OH/TN valleys along the leading edge of the mid-CONUS upper level trough. Another area to watch will be a backdoor surface front which will be approaching the forecast area from the north and northeast. This front will move into northern WV and VA tonight, and this may provide a focus for an MCS to slide southeast along the front from the OH Valley late this evening or during the overnight tonight. As such will maintain chc pops through the overnight, especially across the northern CWA. At some point the front will enter the CWA, probably toward daybreak Saturday and entering via the northeastern CWA by way of CHO-LYH with a distinct wind shift introducing a northeast wind to areas northeast of LYH by daybreak Saturday. && .SHORT TERM /SATURDAY THROUGH MONDAY/... As of 330 AM EDT Friday... In mid-levels, weakened/flatter subtropical ridge in place across the southeastern CONUS will amplify on Saturday, downstream of a potent mid-level trough across the center of the country. As the trough deamplifies and progresses into the upper Midwest/Great Lakes Sunday into Monday, ridging breaks down/builds east with the next sfc cold front likely to to make slow eastward progress later Sunday and Monday. While forecast confidence is low to moderate, it is a potentially active pattern particularly looking into late in the weekend and into Monday. It is also a pattern fraught with potential opportunities for temperature busts. For Saturday...a good deal of uncertainty conveyed in the 00z guidance on the early-day position of what is projected to be a backdoor cold front; front will separate summerlike air mass across the Southeast from cP air mass across the Great Lakes/Northeast. Its position likely to be heavily influenced by convective activity today. Front itself should make some southeastward progress, but I think it is unlikely to advance as far south as the GFS thinks it will, at least initially. Front's southward progress will run into what should be a humid and unstable air mass; and it should be enough to spark showers and thunderstorms perhaps as early as mid to late morning from the VA Southside/northern NC Piedmont up through the Blue Ridge into the Roanoke and New River Valleys. PoPs are in the high- Chance range for most of the forecast area except the central VA Piedmont; in this corridor, weak flow through a large depth of atmosphere would support slow moving storms w/potential for localized heavy rainfall in the heaviest echoes. Rain cooled air and northeast sfc winds should give the front an added push southward into the northern NC Piedmont into the evening hours. Implemented a non-diurnal temperature curve to better show the temperature trend; highs may only occur early in the day for locations such as Lynchburg and Appomattox, while highs elsewhere should reach the 70s, with perhaps the lower 80s the further south one goes. Still, even these southern locales probably see highs occuring earlier than typical. Under likely overcast, temperatures probably only fall some 2-4 degrees from late-afternoon readings. First half of Sunday probably is the "driest" of the period, with persistent overcast likely to erode somewhat toward partly/mostly cloudy skies amid increasing southwest flow sfc and aloft. As we progress into Sunday afternoon, aforementioned cold front approaching from the Plains/Midwest will begin to approach our western doorstep with an increasing PoP indicated. With increasing southwest flow likely paralleling the position of the surface front, this opens the door for a relatively long-duration period of at least steady moderate rain with embedded thunderstorms which may last into Monday. PoPs were accordingly raised into the high- Likely/low Categorical range Sunday night into Monday, though decrease a bit Monday afternoon along and west of the Blue Ridge into southeast WV. Potential for strong storms in the Sunday night through Monday period is conditional upon generating higher instability than presently indicated. However...with PWATs nearing 1.5", warm cloud depths of ~11,000ft along with the slow eastward translation of the baroclinic zone, these are signals that one could envision adding up to a potential hydrologic concern. Confidence is only low to moderate, and it's tough identifying specific areas at this point in light of potential rainfall opportunities today and Saturday, but this will need to be carefully monitored in the coming days. Highs on Sunday top out in the mid 70s with some breaks in cloudiness anticipated, with overcast/rainy upper 50s to mid/upper 60s Sunday night. With the front expected to lie across the CWA Monday, highs temps only in upper 60s/low 70s west of the Blue Ridge and into the mid 70s along and east of the Ridge. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As of 330 AM EDT Friday... High pressure will bring a brief period of dry weather from Monday night into Tuesday night. A strong cold front will move across the region Wednesday. A dry slot will grace the area Wednesday night then the upper level portion of the storm will move across the area Thursday. Temperatures will remain close to normal for early next week, then fall below normal to end the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 100 PM EDT Friday... Clusters/bands of showers and thunderstorms will make for quite varied conditions through this afternoon/evening with MVFR/IFR in the vicinity of shra/tsra and primarily VFR outside convection. Thus have continued VCTS in all the TAFs through at least 00z/8PM at times including TEMPO groups for short term coverage of storms this afternoon/evening. Storm cells are expected to be scattered in nature east of the Blue Ridge with the more widespread coverage espcly early on across the mountains. Any of these storms could turn severe with damaging winds and large hail. After sunset, the diurnally driven deep convection will dissipate, with potential for patchy fog during the overnight. There is an active front to our northwest which will be entering the Ohio Valley. Frontal driven storms over the Ohio Valley are expected this afternoon and are forecast to continue during the overnight tonight. Not confident any of this activity will impact our region, but some of the meso models indicate potential for an MCS to move out of the OH valley and into WVA tonight. The front is forecast to enter the forecast area Saturday, entering the area backdoor style with a northeast push of wind Saturday and Saturday night. Models suggest that drier air may now be slower to push west of the Blue Ridge during the afternoon so added convection resulting in sub-VFR could occur around and after the valid TAF period on Saturday afternoon. Extended Aviation Discussion... The front will then stall over or just south of the region early Sunday. With the front over the area, there will be an opportunity for added showers and thunderstorms, especially during the peak heating hours of the day over the western mountains by late Sunday. However expect combo of low clouds within the wedge and showers over the west to result in sub-VFR for most of Sunday. More widespread showers and storms may occur ahead of the front Sunday night with added poor flying conditions overnight. The front will cross the forecast area Monday, dry weather returning Monday night into Tuesday. Another front may then bring the next round of showers and subsequent MVFR by Wednesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/PM NEAR TERM...JH/PM SHORT TERM...AL LONG TERM...AL/RCS AVIATION...JH/PM
Hazardous weather outlook, May 19, 5:11 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 511 AM EDT Fri May 19 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-200915- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 511 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible today. The strongest storms may produce gusty winds. Heavy rainfall and cloud to ground lightning will also be possible in any thunderstorm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A slow moving cold front will bring a period of showers and embedded thunderstorms Sunday afternoon into Monday. Additional rainfall from the front may trigger localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 1:11 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
111 PM EDT FRI MAY 19 2017
VAZ047-191730-
Buckingham-
111 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BUCKINGHAM
COUNTY...
At 111 PM EDT, a strong thunderstorm was located over Sheppards,
moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sheppards.
LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
3734 7852 3746 7847 3745 7838
TIME...MOT...LOC 1711Z 283DEG 16KT 3738 7846
PHSpecial weather statement, May 19, 1:29 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
129 PM EDT FRI MAY 19 2017
NCZ002-003-019-VAZ016-032-191830-
Surry-Wilkes-Alleghany-Patrick-Carroll-
129 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY...SURRY AND NORTHEASTERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTH CENTRAL CARROLL AND SOUTHWESTERN
PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA...
At 129 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Bottom to near Halls Mills. Movement was
east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
and Dobson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3631 8132 3656 8092 3656 8084 3660 8087
3665 8078 3655 8036 3655 8044 3650 8044
3615 8101
TIME...MOT...LOC 1729Z 250DEG 19KT 3648 8078 3632 8118
PHSpecial weather statement, May 19, 1:43 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
143 PM EDT FRI MAY 19 2017
VAZ009-012-191845-
Wythe-Smyth-
143 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND CENTRAL
WYTHE COUNTIES...
At 143 PM EDT, a strong thunderstorm was located over Nebo, moving
east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wytheville...
Rural Retreat...
Max Meadows...
Nebo...
and Marion Wytheville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3701 8150 3702 8149 3702 8147 3699 8148
3699 8142 3695 8138 3697 8137 3697 8135
3699 8132 3699 8092 3683 8095 3681 8101
3681 8104 3689 8150
TIME...MOT...LOC 1743Z 274DEG 22KT 3696 8144
PHLocal storm report, May 19, 1:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 3 NNE HODGES 37.15N 79.17W
05/19/2017 CAMPBELL VA 911 CALL CENTER
ONE TREE FELL ON A VEHICLE AT THE INTERSECTION OF
MARYSVILLE ROAD AND EAST FERRY ROAD
&&
PWSpecial weather statement, May 19, 1:59 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT FRI MAY 19 2017
NCZ001-002-191900-
Ashe-Alleghany-
159 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEGHANY AND EAST
CENTRAL ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 158 PM EDT, a strong thunderstorm was located near Stratford,
moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sparta...
Laurel Springs...
Whitehead...
Stratford...
and Twin Oaks.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3646 8136 3658 8126 3657 8121 3649 8104
3642 8115 3643 8117 3640 8119 3638 8122
TIME...MOT...LOC 1758Z 302DEG 19KT 3647 8123
PHLocal storm report, May 19, 2:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG NW STRAIGHTSTONE 37.02N 79.14W
05/19/2017 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE DOWN ON CODY ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:17 PM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| May 19, 10:45 AM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 19, 11:25 AM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| May 19, 12:03 PM EDT | Special Weather Statement | RNK | Franklin | 42 min |
| May 19, 12:08 PM EDT | Special Weather Statement | RNK | Henry | 52 min |
| May 19, 12:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 63 min |
| May 19, 12:29 PM EDT | Special Weather Statement | RNK | Bedford | 61 min |
| May 19, 12:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 34 min |
| May 19, 12:40 PM EDT | Special Weather Statement | RNK | Carroll | 65 min |
| May 19, 12:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 47 min |
| May 19, 1:11 PM EDT | Special Weather Statement | RNK | Prince Edward | 19 min |
| May 19, 1:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| May 19, 1:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| May 19, 1:43 PM EDT | Special Weather Statement | RNK | Wythe | 62 min |
| May 19, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 25 min |
| May 19, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 41 min |
| May 19, 2:35 PM EDT | Special Weather Statement | RNK | Bedford | 40 min |
| May 19, 3:04 PM EDT | Special Weather Statement | RNK | Carroll, Patrick, City of Galax | 56 min |
| May 19, 3:23 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| May 19, 3:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| May 19, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 65 min |
| May 19, 4:28 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| May 19, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 28 min |
| May 19, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.